Hail, Randolph
- When
- April 7, 11:55 AM CST
- Where
- Randolph County, 2 mi NE of Prairie du Rocher
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -90.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 7, 11:35 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1235 PM CDT FRI APR 7 2006 .DISCUSSION... INTERESTING DAY ON TAP FOR THE REGION. VERTICALLY STACKED LOW OVER SRN NEBRASKA IS FCST TO MOVE SEWD TODAY IN RESPONSE TO THE HUDSON BAY UPR LOW DIGGING INTO THE GRTLKS REGION. THE PRIMARY SFC LOW IN SERN NEBRASKA WILL BEGIN TO FILL AS IT MOVES SEWD WITH A NEW SFC LOW DEVELOPING IN SCNTRL MO THIS AFTERNOON...AND THE ATTENDANT CDFNT CURRENTLY ACRS THE UPR MIDWEST DROPPING SWD WHILE THE PACIFIC CDFNT/DRY LINE MOVES INTO SE MO. PCPN HAS TOTALLY EXITED THE REGION EARLY THIS MORNING AND THERE IS LITTLE IN THE WAY OF CLOUD COVER. THIS SHOULD LEAD TO PLENTY OF INSOLATION THROUGH THE WARM SECTOR IN ADVANCE OF THE AFOREMENTIONED CDFNTS. I HAVE GENERALLY GONE ABOVE THE MOS GUID TEMPS EVERYWHERE FOR HIGHS. DESPITE SOME LOW LVL DRYING...THE COMBO OF THIS DIURNAL HEATING AND STEEP MID LVL LAPSE RATES/COLD TEMPS ALOFT ASSOCD WITH THE UPR SYSTEM...SHUD RESULT IN GOOD INSTABILITY BY AFTERNOON WITH MEAN CAPES OF 1500-2500 J/KG FM THE ERN OZARKS THRU STL INTO SW IL. ANTICIPATING THE BNDRYS WILL FOCUS CONVECTIVE DEVELOPMENT THIS AFTERNOON IN THE 18-20Z TIME FRAME. DEEP LAYER UNIDIRECTIONAL SHEAR AOA 40KTS SUGGEST THE POTENTIAL FOR SUPERCELLS OR ORGANIZED LINEAR SEGMENTS. THE COLD AIR ALOFT DROPS FREEZING LEVELS TO AROUND 9KFT FAVORING HAIL...WHILE MODEL SOUNDINGS ARE SHOWING INVERTED V PROFILES IN THE LOWER TROP INDICATIVE OF POTENTIAL FOR DAMAGING DOWNBURST WINDS. SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE FIRST PART OF THE EVENING ALONG AND AHEAD OF THE CDFNTS...THEN THERE WILL BE A CHANCE OF LGT RN/SHRA ASSOCD WITH A DEFORMATION ZONE TO THE NE OF THE UPR LOW. ALL OF THIS PCPN THREAT SHUD EXIT BY 09Z OR SO. GUSTY NLY WINDS WILL ACCOMPANY THE CDFNT DROPPING SWD FROM THE UPR MIDWEST/MS VLY AND THESE WINDS WILL USHER MUCH COLDER AIR INTO THE REGION TNGT...ALONG WITH A BUNCH OF STRATUS. THE STRATUS MAY PERSIST OVER THE SRN HALF OF THE AREA AT DAYBREAK ON SAT BUT CONTD LOW LEVEL FLOW OF DRIER SHUD BRING PARTLY CLOUDY TO MOSTLY SUNNY SKIES BY MIDDAY. THIS WILL BE A PRETTY DECENT SHOT OF COLD AIR WITH HIGHS A GOOD 10 DEGS OR SO BELOW NORMAL. SATURDAY NIGHT LOOKS PRETTY CHILLY AS HIGH PRESSURE SETTLES INTO THE AREA AND WINDS GET LIGHT. THERE ARE INDICATIONS SUGGESTING BOUTS OF HIGH CLOUDS SPILLING ACROSS THE AREA IN THE NW FLOW ALOFT. FOR AGRICULTURAL INTERESTS...THIS WOULD BE GOOD AS IT...TO A DEGREE... WOULD INHIBIT TEMPS FROM GETTING TOO COLD. AS IT STANDS MOST LOCATIONS SHOULD BOTTOM OUT AOB FREEZING AND THE FROST POTENTIAL LOOKS PRETTY GOOD. I HAVE MENTIONED SOME FROST IN THE FCST ATTM...A HEADLINE MIGHT BE REQUIRED 24H FROM NOW. SOME MODERATION IN TEMPS WILL BEGIN ON SUNDAY AS HGTS ALOFT BEGIN TO RISE AND THE LOW LVL ANTICYCLONE STARTS RETREATING EWD. HIGHS SHOULD APPROACH NORMALS...MAYBE A LTL ABOVE IN MIDDLE MO AND A LITTLE BELOW IN SW IL. MONDAY INTO TUESDAY HOWEVER MUCH WARMER TEMPERATURES WILL RETURN AS SLY LOW LVL FLOW BECOMES ESTABLISHED...AND BY TUES WE ARE IN SW FLOW ALOFT ONCE AGAIN. GLASS && .AVIATION... FOR THE 18Z TAFS...STRONG SFC LOW OVER CENTRAL KANSAS...WEST OF TOPEKA HAS A CDFNT EXTDG SOUTHWARD FROM IT. THE LOW WILL SLIDE SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY 06Z. DIURNAL CU WILL CONTINUE TO DEVELOP THIS AFTN...ESPECIALLY IN THE STL AREA WHERE LOW LVL MOISTURE AND INSTABILITY WILL BE MAXIMIZED. WILL CONTINUE WITH A CHANCE OF TSRA IN STL AND SUS TAFS THIS AFTN/EVENING AND ADDED MENTION TO UIN AND COU FOR A FEW HOURS LATE THIS AFTERNOON/EARLY THIS EVENING...DUE TO STRONG LAPSE RATES AND INSTABILITY OVER THESE AREAS. SHOULD ALSO SEE POST FRONTAL SHOWERS AS STRATUS DROPS SWD THRU THE CWA TGT ALONG WITH INCRSG NLY WNDS THIS EVNG. WINDS TO DIMINISH BY DAYBREAK WITH JUST SCATTERED CU OVER REGION. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1208 PM CDT FRI APR 7 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-081200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1208 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 70 MPH. THE THREAT OF SEVERE THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE AREA. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1208 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD OF THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON. EXPECT ISOLATED SEVERE THUNDERSTORMS...WITH PENNY SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE THREAT OF THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE AREA. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. BYRD
The St Louis radar (KLSX), 86 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501244.